Primarily talk to us about it before choosing a treatment for your CTS. Try to find out as much as possible about the injection to which you reacted. These injections contain different steroids, varying or no local anaesthetic and other chemicals such as stabilisers and preservatives. For example, the commercial preparation 'Kenalog' used in this area contains not only the steroid (Triamcinolone acetate), but also sodium chloride, benzyl alcohol, carboxymethylcellulose sodium, polysorbate 80 and either sodium hydroxide or hydrochloric acid used to balance the pH (acidity). You may have had an allergic reaction to one of the other components of the injection or you may have reacted to one of the synthetic steroids which are not native to the human body. It does not necessarily follow that you would also react to a different preparation so knowing exactly which preparation you have had a reaction to is a vital piece of information.
Sometimes steroids are used during the infusion of an RA biologic medicine in order to combat any potential reactions or side effects. This is most common with those given via infusion including Remicade, Rituxan , Orenica, and Actemra. Before I receive a Rituxan infusion, a rather large dose of 80-100 mgs of liquid methylprednisolone steroid is injected directly into the intravenous line. The nurse injects the steroid slowly over several minutes in order to avoid what she calls a “head rush” from the powerful medicine. This dose usually gets me quite hyped up for the next 24 hours and sleep is difficult.
Hi Matron....yes the Steriod can be circulated throughout your body, via your blood stream....Our muscles are supplied with blood, which absorbs the steriod, and will automatically tranfer it to other parts of body. My rhuematologist has said that she can inject upto 3 points in one session, with a few weeks/month break in between. By administering an injection into the Gluteal Muscle (bottom muscle), which is one of the major/largest muscles, with the most blood supply, could be the answer to a faster/more diverse result.....also the more you have (or in my case at least), the lesser the effect, so perhaps, if you widened the time-span, you may also get a better result....it has been over 12 months since I have received an injection, but have also not needed an injection into the points of previous injections...making me feel that the steriod has assisted in the healing of these joints. I am now considering the need for a steriod injection into my R) Facio-maxilla joint, as it has been very tender over last few weeks (have seen dentist and awaiting results of x-ray, but was told by same dentist about 5 years ago, that this site is affected by arthrites)...Hoping this gives you food for thought. Bron